MAUDE Adverse Event Report: LIFE SPINE PROLIFT; INSERTER

LIFE SPINE PROLIFT; INSERTER
Model Number L151-596
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices were not returned to life spine therefore it is not possible to determine root cause.Based on the failure it is hypothesized that the implant cage was not fully collapsed when the slap hammering process began.This would have caused the cage to resist explantation resulting in excessive forces being applied to the distal tangs of the inserters and eventually resulting the tangs breaking off the inserters.The implant should always be completely collapsed prior to explant.
 
Event or Problem Description
2 prolift inserters broke while trying to remove cage that was too anterior with slap hammer, no component left in patient.

Brand Name
PROLIFT
Common Device Name
INSERTER
Manufacturer (Section D)
LIFE SPINE
13951 quality drive
huntley IL 60142
Manufacturer Contact
angela batker
1351 quality drie
huntley, IL 60142
8478846117
MDR Report Key20761342
Report Number3004499989-2024-00013
Device Sequence Number18289422
Product Code MAX
UDI-Device Identifier00190837117610
UDI-Public(01)00190837117610
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K190488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberL151-596
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 10/29/2024
Initial Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown